Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Green Bay, WI

August 8, 2025Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Aug 8, 2025, 9:53 AM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Aug 9, 2025, 7:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2025, 9:53 AM CDT (14:53 UTC)
In effect from
Aug 9, 2025, 7:00 AM CDT
Expired
Aug 10, 2025, 1:00 AM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WHUS43 KGRB 081453
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
953 AM CDT Fri Aug 8 2025

WIZ022-040-050-090000-
/O.NEW.KGRB.BH.S.0008.250809T1200Z-250810T0600Z/
Door-Kewaunee-Manitowoc-
953 AM CDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JLA
6 follow-up statements
947 
WHUS43 KGRB 082122
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
422 PM CDT Fri Aug 8 2025

WIZ022-040-050-090530-
/O.CON.KGRB.BH.S.0008.250809T1200Z-250810T0600Z/
Door-Kewaunee-Manitowoc-
422 PM CDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH LATE SATURDAY NIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
784 
WHUS43 KGRB 090238
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
938 PM CDT Fri Aug 8 2025

WIZ022-040-050-091045-
/O.CON.KGRB.BH.S.0008.250809T1200Z-250810T0600Z/
Door-Kewaunee-Manitowoc-
938 PM CDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT
SATURDAY THROUGH LATE SATURDAY NIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 7 AM CDT Saturday through late Saturday night.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
248 
WHUS43 KGRB 090806
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
306 AM CDT Sat Aug 9 2025

WIZ022-040-050-091630-
/O.CON.KGRB.BH.S.0008.250809T1200Z-250810T0600Z/
Door-Kewaunee-Manitowoc-
306 AM CDT Sat Aug 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS
MORNING THROUGH LATE TONIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 7 AM CDT this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
TSK
487 
WHUS43 KGRB 091625
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1125 AM CDT Sat Aug 9 2025

WIZ022-040-050-100030-
/O.CON.KGRB.BH.S.0008.000000T0000Z-250810T0600Z/
Door-Kewaunee-Manitowoc-
1125 AM CDT Sat Aug 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JLA
625 
WHUS43 KGRB 092126
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
426 PM CDT Sat Aug 9 2025

WIZ022-040-050-100530-
/O.CON.KGRB.BH.S.0008.000000T0000Z-250810T0600Z/
Door-Kewaunee-Manitowoc-
426 PM CDT Sat Aug 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
SUNDAY...

* WHAT...High waves and dangerous currents expected. 

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
250 
WHUS43 KGRB 100253
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
953 PM CDT Sat Aug 9 2025

WIZ022-040-050-100600-
/O.CON.KGRB.BH.S.0008.000000T0000Z-250810T0600Z/
Door-Kewaunee-Manitowoc-
953 PM CDT Sat Aug 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
SUNDAY...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 6:23 AM CDT, 3 hours 30 minutes earlier. Its key messages:

  • A Heat Advisory has been issued for parts of central, east central and far northeast Wisconsin, where heat indices are expected to reach 100 degrees this afternoon.
  • There is a Slight Risk of severe thunderstorms on Saturday. Strong gusty winds and heavy rainfall will be the primary impacts. Additional thunderstorm chances will continue at times through the rest of the weekend and early next week.
  • Increasing southerly winds and building waves may result in hazardous boating and swimming conditions on Lake Michigan from late tonight through late Saturday night.
Area forecast discussion, Aug 8, 6:23 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
623 AM CDT Fri Aug 8 2025

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- A Heat Advisory has been issued for parts of central, east
  central and far northeast Wisconsin, where heat indices are
  expected to reach 100 degrees this afternoon.

- There is a Slight Risk of severe thunderstorms on Saturday.
  Strong gusty winds and heavy rainfall will be the primary
  impacts. Additional thunderstorm chances will continue at times
  through the rest of the weekend and early next week.

- Increasing southerly winds and building waves may result in
  hazardous boating and swimming conditions on Lake Michigan from
  late tonight through late Saturday night.

&&

.DISCUSSION...
Issued at 439 AM CDT Fri Aug 8 2025

Dry weather prevailed across the forecast area early this morning.
Scattered thunderstorms developed to our east, in association with
a localized maximum in MUCAPE and some moisture convergence. Clear
to partly cloudy skies, light winds and abundant low-level
moisture allowed patchy fog to develop across much of the forecast
area. The fog, locally dense, is expected to quickly mix out a
couple hours after sunrise.

Heat Concerns Friday/Saturday...Expect dry weather and partly
cloudy skies today, which should allow temperatures to warm into
the upper 80s and lower 90s regionwide. The hot temperatures,
coupled with dew points in the upper 60s to lower 70s, will result
in heat indices in the 90s to around 100 degrees. The warmest
readings near 100 will occur over parts of central, east central
and far northeast WI, where a Heat Advisory has been issued from
noon through 7 pm. There was concern that heat Advisories could be
needed again on Saturday, but potential for morning thunderstorms
and debris clouds have resulted in slightly cooler temperature
forecasts. Even so, heat indices could reach the lower to middle
90s in eastern WI Saturday afternoon.

Precipitation/Thunderstorm Trends...Our local Meso-analysis page
showed very warm 700 mb temperatures (+11 to +13 C) moving into
western WI and a building upper ridge early this morning. The
expected capping and subsidence should keep the region dry today
and most of tonight. SPC HREF 40 dBZ paintballs show a linear MCS
arriving in NC/C WI late tonight (after 09z/Sat), as the upper
ridge shifts east and the caps begins to weaken. There are
indications this line of storms will weaken as it arrives, but
would still expect some potential for strong wind gusts and heavy
rainfall. If the morning storms materialize and move through the
forecast area, this could significantly diminish our severe
threat for the afternoon/evening. Thunderstorm chances will
continue through Sunday night as the cold front slowly works its
way through the forecast area. A secondary cold front will
move through early next week, bringing additional thunderstorm
chances. Potentially quieter conditions as high pressure builds
in for the mid to late part of the work week.

Possible Small Craft Advisory and Beach Hazards this Weekend...
Persistent gusty south winds will cause waves to build to 4-6
feet on Lake Michigan starting late tonight and continuing into
Saturday night. This will likely result in hazardous boating
conditions for small craft and dangerous swimming conditions. The
main period of concern will be Saturday and Saturday evening.
After coordination with nearby offices, will hold off on issuing
headlines on this shift.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 619 AM CDT Fri Aug 8 2025

Patchy fog will quickly mix out by around 13z this morning,
followed by SCT cumulus development and some high clouds
through the rest of the day. Dry conditions should prevail until
late tonight, when a line of storms reachs NC/C WI after 09z/Sat.

Gusty south winds will develop today. Of greater concern is the
potential for a period of LLWS tonight, as SW winds aloft
increase to around 40 kts.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT this evening for
WIZ020-021-031-037>039-045-048-049-073-074.
&&

DISCUSSION.....Kieckbusch
AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 8, 3:40 AM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
340 AM CDT Fri Aug 8 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
340 AM CDT Fri Aug 8 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Hot and humid weather is expected today. Heat indices are expected
to reach 100 degrees in parts of central, east central and far
northeast Wisconsin, where a Heat Advisory has been posted from
noon to 7 pm.

There is a chance of thunderstorms in north central and central
Wisconsin late tonight. Strong storms with gusty winds and heavy
rainfall are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible Saturday through Sunday night.
There is a Slight Risk of severe thunderstorms with damaging winds
and heavy rainfall on Saturday. Additional thunderstorms will be
possible at times during the early part of the next work week.

There is an increased risk of rip currents on Lake Michigan
beaches from early Saturday morning through Saturday evening. A
Beach Hazards Statement will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed through tonight.

LMZ521-522-541>543-090845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
340 AM CDT Fri Aug 8 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft may develop late tonight due
to gusty south winds and building waves.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible at times from Saturday through
Sunday night, and at times early next week. Any thunderstorm
could pose a threat to mariners.

Gusty south winds and high waves will likely result in conditions
hazardous to small craft from early Saturday morning through
Saturday evening. A Small Craft Advisory will likely be needed.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:11 AM CDTHeat AdvisoryGRBBrown, Calumet, Marinette, Menominee, Oconto, Outagamie and 4 more16 hr
Aug 8, 9:49 AM CDTSmall Craft AdvisoryGRB39 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.